Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 32, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 11, 2020, 10:23 AM CDT for Lincoln County, Wisconsin. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2020, 10:23 AM CDT (15:23 UTC)
- Expired
- Jun 12, 2020, 11:07 AM CDT
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Alexander Dam (ALXW3).
- Action stage
- 1256 ft
- Minor stage
- 1259 ft
- Moderate stage
- 1261 ft
- Major stage
- 1263 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
504 WGUS43 KGRB 111523 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 1023 AM CDT Thu Jun 11 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Alexander Reservoir affecting Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Caution is advised while walking along area river banks. Additional information is available at www.weather.gov. The next statement will be issued late tonight by 130 AM CDT. && WIC069-120630- /O.NEW.KGRB.FL.W.0032.200611T1523Z-000000T0000Z/ /ALXW3.1.ER.200611T1433Z.200611T1510Z.000000T0000Z.UU/ 1023 AM CDT Thu Jun 11 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Wisconsin River below Alexander Reservoir. * From this morning until further notice. * At 10:10 AM CDT Thursday the stage was 1259.1 feet. * Flood stage is 1259.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:10 AM CDT Thursday was 1259.1 feet. * Forecast...No forecast is available for this location. * Impact...At 1259.0 feet, Widespread wooded lowland flooding downstream of the dam. The river current downstream of the dam in Council Grounds Park is fast. && LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981 $$ Uhlmann
2 follow-up statements
372 WGUS83 KGRB 120207 FLSGRB Flood Statement National Weather Service Green Bay WI 907 PM CDT Thu Jun 11 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Alexander Reservoir affecting Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday afternoon by 1215 PM CDT. && WIC069-121715- /O.CON.KGRB.FL.W.0032.000000T0000Z-000000T0000Z/ /ALXW3.1.ER.200611T1433Z.200611T1510Z.000000T0000Z.UU/ 907 PM CDT Thu Jun 11 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Alexander Reservoir. * Until further notice. * At 10:10 AM CDT Thursday the stage was 1259.1 feet. * Flood stage is 1259.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:10 AM CDT Thursday was 1259.1 feet. * Forecast...No forecast is available for this location. * Impact...At 1259.0 feet, Widespread wooded lowland flooding downstream of the dam. The river current downstream of the dam in Council Grounds Park is fast. && LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981 $$ SAC
567
WGUS83 KGRB 121607
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1107 AM CDT Fri Jun 12 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River below Alexander Reservoir affecting Lincoln
County.
WIC069-121715-
/O.CAN.KGRB.FL.W.0032.000000T0000Z-200612T1607Z/
/ALXW3.1.ER.700119T1011Z.700119T1011Z.700125T2031Z.UU/
1107 AM CDT Fri Jun 12 2020
...The Flood Warning for the Wisconsin River below Alexander
Reservoir has been cancelled...
The Flood Warning is cancelled for
the Wisconsin River below Alexander Reservoir.
* At 10:10 AM CDT Friday, June 12 the stage was 1258.2 feet.
* Flood stage is 1259.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:10 AM CDT Friday was 1259.1 feet.
* Forecast...No forecast is available for this location.
&&
Fld Observed Forecasts (5 pm)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Wisconsin River
Alexander R 1259. 1258.2 Fri 10 am MSG MSG MSG MSG MSG
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
MPCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:04 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 6:04 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 604 AM CDT Thu Jun 11 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 350 AM CDT Thu Jun 11 2020 The left exit region of a 90 knot jet at 300mb will move across the area this afternoon and evening in strong northwest upper flow. Moisture is not abundant, but lapse rates of around 7C/KM, dry air in the low levels, and low wet bulb zero heights suggest that there could be some strong thunderstorms with wind gusts over 40 mph and small hail in the afternoon and early evening. Highs today will be a few degrees below normal in most places. Unseasonably cool air aloft arrives tonight, on a trajectory from frozen Hudson's Bay. This air is quite cold, and it was snowing at 3am this morning at Pickle Lake Ontario which is only 400 miles north of Green Bay. 850mb temperatures of -1C are forecast to reach northcentral Wisconsin by daybreak Friday, producing lake effect clouds and keeping surface temperatures up from where they could be. Lows will be 5 to 10 degrees below normal even with clouds. Friday will be sunny but very cool for the middle of June. With 850mb temperatures of 2 to 5C high temperatures will likely be in the upper 50s in the north and 60s in the south. .LONG TERM...Friday Night Through Wednesday Issued at 350 AM CDT Thu Jun 11 2020 Main focus is the much cooler temps this weekend with the potential for frost up north, followed by at or above normal temps next week. Precip changes remain fairly low. Friday night...With the surface high centered just north of WI, northwest flow aloft, and 850 temps around 2 to 4C expect a seasonably chilly night. Clear skies and light winds will allow temperatures to fall quickly after sunset, with lows early Saturday morning in the low to middle 30s across the Northwoods, and in the lower 40s across central and east- central WI. If current forecast holds, a Frost Advisory will likely be needed for a few counties in the far north. Saturday and Sunday...Upper level ridge builds across the Plains, but doesn't quite make it to WI. Therefore, northwest flow will continue to feed a cool, dry airmass into the area. Highs on Saturday will be in the 60s, about 10 degrees below normal. On Sunday, there is some improvement as 850 temps rise to about 4 to 7C. Lows will not be quiet as cool, but some patchy frost may still be possible in the far north. Highs Sunday will be in the upper 60s to lower 70s away from the lake shore. Next week...As upper ridge nudges east northeast WI will start to see a warming trend as flow turns to the southwest. Highs Monday will mainly be in the 70s, with 80s across most of the area by Tuesday. Temperatures may be well in the 80s Wednesday and Thursday with 850 temps currently forecast to be in the 20 to 23C range. However, there are some model differences in the position of the ridge by this point so confidence in the specifics is low. GFS, ECWMF, and Canadian keep the primary dynamics well north of the area, so overall pcpn potential is low. However, some WAA showers and thunderstorms may be possible during the midweek. && .AVIATION...for 12Z TAF Issuance Issued at 604 AM CDT Thu Jun 11 2020 A strong upper level disturbance will bring increasing clouds today, and scattered showers and thunderstorms this afternoon and evening. VFR conditions are expected outside of any shower activity. The activity will diminish by midnight. A cold front will move south from Upper Michigan late tonight and could bring a short interval of MVFR ceilings north of a Rhinelander to Iron Mountain line. Skies will become mostly sunny by Friday afternoon. Excellent flying weather is expected Saturday and Sunday with mostly clear skies, light winds and excellent visibility. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......RDM
Hazardous weather outlook, Jun 11, 3:10 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 310 AM CDT Thu Jun 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 310 AM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening as a strong upper system moves across the area. A few could produce wind gusts over 40 mph and half inch hail. Some rivers and streams will continue to rise from recent rainfall. Minor flooding is possible in some areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost are possible across north- central Wisconsin Friday night as temperatures are forecast to fall into the low to middle 30s. Patchy frost is possible over far northeast Wisconsin Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report strong winds or hail later today. LMZ521-522-541>543-120815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 310 AM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected from mid morning through early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. RDM/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:50 PM CDT | River Flood Warning | GRB | Marathon | 38 hr |
| Jun 11, 3:13 AM CDT | Small Craft Advisory | GRB | 16 hr | |
| Jun 11, 12:57 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 3 hr |
| Jun 11, 2:53 PM CDT | Special Marine Warning | GRB | 52 min | |
| Jun 11, 3:04 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 41 min |
| Jun 11, 3:36 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 11, 6:42 PM CDT | Special Weather Statement | GRB | Kewaunee | 48 min |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.